Alert archive / South Carolina / Flash Flood Watches in 2015
Flash Flood Watch 4, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at Nov 8, 2015, 3:40 AM EST for Berkeley County, Colleton County, Dorchester County, South Carolina. It took effect at Nov 8, 2015, 7:00 PM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Nov 8, 2015, 3:40 AM EST (08:40 UTC)
- In effect from
- Nov 8, 2015, 7:00 PM EST
- Expired
- Nov 9, 2015, 3:28 PM EST
- In force
- 20 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 346 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
005 WGUS62 KCHS 080840 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 340 AM EST SUN NOV 8 2015 ...HEAVY RAINFALL POTENTIAL INCREASING ACROSS SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH PLENTY OF TROPICAL MOISTURE WILL LIFT OUT OF THE GULF OF MEXICO TODAY ACROSS THE SOUTHEAST STATES MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-081645- /O.NEW.KCHS.FF.A.0004.151109T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 340 AM EST SUN NOV 8 2015 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON... COASTAL COLLETON...DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * FROM THIS EVENING THROUGH MONDAY EVENING * RAINS ARE EXPECTED TO INCREASE ACROSS THE REGION TONIGHT AND CONTINUE INTO MONDAY EVENING. RAINFALL IS EXPECTED TO BECOME HEAVY AT TIMES PRODUCING A STORM TOTAL OF 2 TO 4 INCHES. THE RAINS WILL COINCIDE WITH NORTHEAST WINDS AND ELEVATED COASTAL TIDE CYCLES WHICH WILL LIMIT THE RAINFALL TO DRAIN EFFICIENTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
7 follow-up statements
030 WGUS62 KCHS 081214 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 714 AM EST SUN NOV 8 2015 ...HEAVY RAINFALL POTENTIAL INCREASING ACROSS SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH PLENTY OF TROPICAL MOISTURE WILL LIFT OUT OF THE GULF OF MEXICO TODAY ACROSS THE SOUTHEAST STATES MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-082015- /O.CON.KCHS.FF.A.0004.151109T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 714 AM EST SUN NOV 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING * RAINS ARE EXPECTED TO INCREASE ACROSS THE REGION TONIGHT AND CONTINUE INTO MONDAY EVENING. RAINFALL IS EXPECTED TO BECOME HEAVY AT TIMES PRODUCING A STORM TOTAL OF 2 TO 4 INCHES. THE RAINS WILL COINCIDE WITH GUSTY NORTHEAST WINDS AND ELEVATED COASTAL TIDE CYCLES WHICH WILL LIMIT THE RAINFALL TO DRAIN EFFICIENTLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
004 WGUS62 KCHS 081552 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1052 AM EST SUN NOV 8 2015 ...FLASH FLOODING POSSIBLE ACROSS MAINLY COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH PLENTY OF TROPICAL MOISTURE WILL LIFT OUT OF THE GULF OF MEXICO TODAY ACROSS THE SOUTHEAST STATES MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-090000- /O.CON.KCHS.FF.A.0004.151109T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1052 AM EST SUN NOV 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING * HEAVIER RAINFALL IS EXPECTED AT TIMES ACROSS THE REGION TONIGHT INTO MONDAY EVENING...LIKELY PRODUCING A STORM TOTAL OF 2 TO 4 INCHES. GIVEN ALREADY WET GROUNDS THERE WILL BE AN ELEVATED POTENTIAL FOR FLOODING...ESPECIALLY NEAR THE COAST DUE TO THE ELEVATED TIDE LEVELS. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW- LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER...ESPECIALLY IN DOWNTOWN CHARLESTON AROUND THE TIME OF THE MONDAY MORNING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
355 WGUS62 KCHS 081955 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 255 PM EST SUN NOV 8 2015 ...FLASH FLOODING POSSIBLE ACROSS MAINLY COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH PLENTY OF TROPICAL MOISTURE WILL MOVE FROM THE GULF OF MEXICO TONIGHT THROUGH GEORGIA AND SOUTH CAROLINA MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-090400- /O.CON.KCHS.FF.A.0004.151109T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 255 PM EST SUN NOV 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * FROM 7 PM EST THIS EVENING THROUGH MONDAY EVENING * HEAVY RAINFALL IS EXPECTED AT TIMES ACROSS THE REGION TONIGHT INTO MONDAY EVENING...LIKELY PRODUCING A STORM TOTAL OF 2 TO 4 INCHES. GIVEN ALREADY WET GROUNDS THERE WILL BE AN ELEVATED POTENTIAL FOR FLOODING...ESPECIALLY NEAR THE COAST AROUND THE TIMES OF HIGH TIDE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW- LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN DOWNTOWN CHARLESTON AROUND THE TIME OF THE MONDAY MORNING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
025 WGUS62 KCHS 090301 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1001 PM EST SUN NOV 8 2015 ...FLASH FLOODING POSSIBLE ACROSS MAINLY COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH ABUNDANT TROPICAL MOISTURE WILL MOVE FROM THE GULF OF MEXICO TONIGHT THROUGH GEORGIA AND SOUTH CAROLINA MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-091115- /O.CON.KCHS.FF.A.0004.000000T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1001 PM EST SUN NOV 8 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * THROUGH MONDAY EVENING * HEAVY RAINFALL IS EXPECTED AT TIMES ACROSS THE REGION LATER TONIGHT INTO MONDAY EVENING...LIKELY PRODUCING A STORM TOTAL OF 2 TO 4 INCHES. GIVEN ALREADY WET GROUNDS THERE WILL BE AN ELEVATED POTENTIAL FOR FLOODING...ESPECIALLY NEAR THE COAST AROUND THE TIMES OF HIGH TIDE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW- LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN DOWNTOWN CHARLESTON AROUND THE TIME OF THE MONDAY MORNING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
226 WGUS62 KCHS 090831 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 331 AM EST MON NOV 9 2015 ...FLASH FLOODING POSSIBLE ACROSS MAINLY COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH ABUNDANT TROPICAL MOISTURE WILL MOVE FROM THE GULF OF MEXICO TONIGHT THROUGH GEORGIA AND SOUTH CAROLINA MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-091645- /O.CON.KCHS.FF.A.0004.000000T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 331 AM EST MON NOV 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * THROUGH THIS EVENING * HEAVY RAINFALL IS EXPECTED ACROSS THE REGION THIS MORNING AND POSSIBLE AGAIN LATER TODAY...LIKELY PRODUCING A STORM TOTAL OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE CLOSER TO THE COASTLINE. GIVEN ALREADY WET GROUNDS THERE WILL BE AN ELEVATED POTENTIAL FOR FLOODING...ESPECIALLY NEAR THE COAST AROUND THE TIMES OF HIGH TIDE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN DOWNTOWN CHARLESTON AROUND THE TIME OF THE MONDAY MORNING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
193 WGUS62 KCHS 091550 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 1050 AM EST MON NOV 9 2015 ...FLASH FLOODING POSSIBLE ACROSS MAINLY COASTAL PORTIONS OF SOUTHEAST SOUTH CAROLINA TONIGHT INTO MONDAY... .LOW PRESSURE WITH ABUNDANT TROPICAL MOISTURE WILL MOVE FROM THE GULF OF MEXICO TONIGHT THROUGH GEORGIA AND SOUTH CAROLINA MONDAY AND MONDAY NIGHT. SCZ043>045-048>050-052-100000- /O.CON.KCHS.FF.A.0004.000000T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 1050 AM EST MON NOV 9 2015 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...BEAUFORT...CHARLESTON...COASTAL COLLETON... DORCHESTER...INLAND BERKELEY...INLAND COLLETON AND TIDAL BERKELEY. * UNTIL 7 PM EST THIS EVENING * HEAVY RAINFALL IS EXPECTED ACROSS THE REGION LATE THIS MORNING AND POSSIBLY THIS AFTERNOON...LIKELY PRODUCING A STORM TOTAL OF 2 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE CLOSER TO THE COASTLINE. GIVEN ALREADY WET GROUNDS THERE WILL BE AN ELEVATED POTENTIAL FOR FLOODING...ESPECIALLY NEAR THE COAST AROUND THE TIMES OF HIGH TIDE. * FLOODING COULD OCCUR QUICKLY...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. DRIVING COULD BECOME HAZARDOUS AS SOME AREA ROADWAYS COULD BECOME IMPASSABLE DUE TO HIGH WATER... ESPECIALLY IN DOWNTOWN CHARLESTON AROUND THE TIME OF THE MONDAY MORNING HIGH TIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO PROTECT LIFE AND PROPERTY...ESPECIALLY IN AREAS PRONE TO FLOODING. IF FLOODING DEVELOPS...MOVE TO HIGHER GROUND IMMEDIATELY. IF DRIVING...BE PREPARED FOR FLOODED ROADWAYS AND POSSIBLE ROAD CLOSURES. && $$
529 WGUS62 KCHS 092028 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 328 PM EST MON NOV 9 2015 SCZ043>045-048>050-052-092130- /O.CAN.KCHS.FF.A.0004.000000T0000Z-151110T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ INLAND COLLETON-DORCHESTER-INLAND BERKELEY-BEAUFORT- COASTAL COLLETON-CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...WALTERBORO...ST. GEORGE...SUMMERVILLE... MONCKS CORNER...BEAUFORT...HILTON HEAD...EDISTO BEACH... CHARLESTON...DANIEL ISLAND...NAVAL WEAPONS STATION CHARLESTON 328 PM EST MON NOV 9 2015 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED. ISOLATED HEAVY SHOWERS WILL BE POSSIBLE INTO THE EARLY EVENING HOURS...BUT THE RISK FOR FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Nov 8, 1:08 AM EST, 2 hours 32 minutes earlier.
Area forecast discussion, Nov 8, 1:08 AM EST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
108 AM EST SUN NOV 8 2015
.SYNOPSIS...
A COLD FRONT WILL PASS THROUGH TONIGHT...THEN STALL JUST TO OUR SOUTH.
THIS WILL KEEP UNSETTLED WEATHER ACROSS THE AREA INTO MONDAY OR TUESDAY.
DRY CONDITIONS ARE EXPECTED DURING THE MIDDLE OF NEXT WEEK FOLLOWED BY
ANOTHER COLD FRONT LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE COLD FRONT WAS MOVING THROUGH SOUTHERN SOUTH CAROLINA AT
1 AM. SHOWERS WERE BREAKING ALONG THE FRONT AND LIGHTER RAINS
DEVELOPING TO THE WEST.
ONLY MINOR CHANGES FOR THE MIDNIGHT UPDATE. POPS IN SLIGHT CHANCE
TO CHANCE RANGES.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY...EVERYTHING IS STILL ON TAP FOR A MUCH COOLER...CLOUDY AND
BREEZY DAY ON SUNDAY AS A WEDGE OF COOL HIGH PRESSURE DEVELOPS EAST
OF THE APPALACHIAN MOUNTAINS. THE COLD FRONT WILL QUICKLY CLEAR
SOUTHERN AREAS EARLY SUNDAY BEFORE STALLING OUT FROM OFF THE COAST
ACROSS SOUTH GEORGIA OR NORTHERN FLORIDA. THE LOW LEVEL INVERSION
WILL BE VERY SHALLOW IN THE WAKE OF THE FRONT AS THE 850 MB FRONT
NEVER MAKES IT ANY FURTHER SOUTH THAN NORTHERN SOUTH CAROLINA. DEEP
MOISTURE REMAINS IN PLACE AND SOME ISENTROPIC LIFT OVER THE SHALLOW
DONE OF COOL AIR...ESPECIALLY IN THE SOUTHWEST WILL RESULT IN LIGHT
SHOWERS AND SOME AREAS OF DRIZZLE THROUGHOUT SUNDAY. A SHARPENING
STATIONARY FRONT/COASTAL TROUGH OFF THE COAST ALONG WITH INCREASING
ISENTROPIC LIFT SUNDAY NIGHT WILL RESULT IN AN INCREASE IN COVERAGE
AND INTENSITY OF SHOWERS ESPECIALLY ALONG THE COAST. SO HAVE HIGHEST
RAIN CHANCES IN SOUTHWEST AREAS SUNDAY AND ALONG THE COAST SUNDAY
NIGHT. EVEN THOUGH RAIN CHANCES WERE RAISED FOR BOTH OF THESE
PERIODS...THEY ARE STILL WELL BELOW THE 12Z GFS AND FURTHER
INCREASES IN RAIN CHANCES ARE QUITE POSSIBLE. HIGHS ON SUNDAY FROM
THE UPPER 50S IN THE NORTHWEST TO NEAR 70 IN THE FAR SOUTH WILL
OCCUR VERY NEAR SUNRISE WITH STEADY OR SLOWLY FALLING TEMPERATURES
THE REST OF THE DAY. FOR MUCH OF THE AREA...TEMPERATURES DURING MUCH
OF SUNDAY WILL BE IN THE MID TO UPPER 50S....WHICH WILL BE 25 TO 30
DEGREES LOWER THAN TODAYS HIGHS. LOW TEMPERATURES SUNDAY NIGHT...
MAINLY IN THE LOWER TO MID 50S WILL LIKELY OCCUR DURING THE EVENING
HOURS WITH TEMPERATURES THEN REMAINING NEARLY STEADY FOR THE REST OF
THE NIGHT.
LAKE WINDS...STRONG WINDS WILL DEVELOP ON LAKE MOULTRIE SUNDAY
BEHIND THE COLD FRONT AND A LAKE WIND ADVISORY HAS BEEN ISSUED FOR
FREQUENT WIND GUSTS IN EXCESS OF 20 KNOTS.
MONDAY...A STRENGTHENING STATIONARY FRONT/COASTAL TROUGH...AN UPPER
LEVEL DISTURBANCE...AND DEEP TROPICAL MOISTURE BEING LIFTED OVER THE
SHALLOW DOME OF COLD AIR WILL RESULT IN LIKELY TO CATEGORICAL RAIN
CHANCES FOR MOST AREAS MONDAY. THE RAIN COULD BE HEAVY AT
TIMES...ESPECIALLY ALONG THE COAST. THE CLOUDS AND PRECIPITATION
WILL HELP KEEP TEMPERATURES ON THE COOLER SIDE...MAINLY LOWER TO MID
60S. THERE IS SOME CONCERN ABOUT THE POSSIBILITY OF SOME HEAVY RAIN
ESPECIALLY NEAR THE COAST MONDAY AND MAINLY IN THE TRI COUNTY AREA
MONDAY NIGHT. RAINFALL AMOUNTS FOR MONDAY AND MONDAY NIGHT PERIOD
ARE EXPECTED TO BE AROUND ONE INCH IN THE TRI-COUNTY AREA WITH
GENERALLY A HALF TO THREE-QUARTERS OF AN INCH ELSEWHERE.
TUESDAY...MODELS ARE TRENDING DRIER AS IT NOW APPEARS QUITE LIKELY
THAT THE UPPER LEVEL DISTURBANCE WILL BE NORTHEAST OF THE AREA BY
TUESDAY MORNING. HOWEVER...STILL NOT ENOUGH CERTAINTY TO TOTALLY
REMOVE THE CHANCE/SLIGHT CHANCE POPS. WITH SOME SUNSHINE EXPECTED...
HIGHS WILL LIKELY BE IN THE LOWER 70S IN MANY AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HIGH PRESSURE WILL PREVAIL OVER THE EAST COAST TUESDAY NIGHT INTO
WEDNESDAY...BRINGING DRY CONDITIONS AND SEASONAL TEMPERATURES. A
COLD FRONT WILL APPROACH THE REGION ON THURSDAY...THEN PASS
THROUGH THURSDAY NIGHT OR FRIDAY MORNING. VERY LITTLE...IF ANY
RAIN IS EXPECTED WITH THIS FRONT. STRONG HIGH PRESSURE WILL BUILD
BEHIND THE FRONT ON FRIDAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
BOTH TERMINALS WILL SEE INCREASING NNE FLOW LATER THIS MORNING
AND GRADUALLY DETERIORATING CIGS DURING THE DAY. BEST CHANCES
FOR RAIN WILL DEVELOP AS THE DAY WEARS ON WITH MVFR CIGS LIKELY.
TONIGHT...IFR TO MVFR CIGS AND INCREASING RAINFALL LOWERING VSBYS
AT TIMES.
EXTENDED AVIATION OUTLOOK... SUNDAY THROUGH WEDNESDAY...FLIGHT
RESTRICTIONS ARE EXPECTED AT BOTH KCHS AND KSAV SUNDAY AFTERNOON
THROUGH MONDAY NIGHT DUE TO SHOWERS AND OCCASIONAL CIGS BELOW 3
KFT. GUSTY NORTHEAST WINDS ARE EXPECTED SUNDAY INTO MONDAY.
&&
.MARINE...
GENERALLY NORTH WINDS OF 10 KTS WILL INCREASE LATER TONIGHT FROM
THE NORTH BEHIND A STRONG COLD FRONT. CONDITIONS WILL DETERIORATE
QUICKLY BEHIND THE FRONT WITH WINDS INCREASING TO 20 TO 25 KTS AND
SEAS BUILDING TO 3 TO 5 FT BY DAYBREAK SUNDAY.
SUNDAY THROUGH WEDNESDAY...THE COLD FRONT WILL EXIT THE AREA EARLY
SUNDAY MORNING...THEN STALL OFFSHORE. FOLLOWING THE FRONTAL
PASSAGE...HIGH PRESSURE QUICKLY BUILDING TOWARDS THE NORTHEAST
STATES WILL EXTEND SOUTHWARD. THIS WILL RAPIDLY STRENGTHEN THE
PRESSURE GRADIENT ACROSS THE COASTAL WATERS FROM NORTH TO SOUTH
SUNDAY MORNING...LEADING TO STRONG WINDS AND BUILDING SEAS. THESE
CONDITIONS WILL PERSIST THROUGH AT LEAST SUNDAY EVENING. AS A
RESULT...SOLID SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WITH
SOME GUSTS 35 KNOTS OR SO. FOR NOW HAVE MAINTAINED THE GALE WATCH
FOR COASTAL WATERS SINCE IT WILL JUST TAKE A SMALL INCREASE IN
EXPECTED WINDS/GUSTS TO PUSH INTO THE GALE WARNING CRITERIA OF WINDS
OR FREQUENT GUSTS TO OR IN EXCESS OF 34 KNOTS. IN ADDITION TO THE
WINDS...A DEVELOPING LONG NORTHEAST FETCH WILL ALLOW SEAS TO BUILD
TO AROUND 8 FT NEAR 20 NM OFF THE COAST AND IN THE 10-12 FT RANGE
ACROSS THE GEORGIA MARINE ZONE 20-60 NM OFF THE COAST.
THE PRESSURE GRADIENT WILL BEGIN TO WEAKEN EARLY MONDAY
MORNING...ALLOWING FOR WINDS TO START TO SUBSIDE. THIS DOWNWARD
TREND WILL CONTINUE INTO MONDAY NIGHT AND TUESDAY. HOWEVER...SEAS
WILL BE SLOWER TO TREND DOWNWARD...ESPECIALLY BEYOND 40 NM. A SMALL
CRAFT ADVISORY FOR SEAS MAY BE NEEDED FOR THE GEORGIA WATERS 20-60
NM OFF THE COAST THROUGH WEDNESDAY.
&&
.TIDES/COASTAL FLOODING...
NORTHEAST WINDS...POSSIBLY UP TO GALE FORCE ACROSS THE COASTAL
WATERS WILL CAUSE HIGHER THAN NORMAL TIDES EARLY NEXT WEEK. TIDES
MAY RISE HIGH ENOUGH TO CAUSE MINOR SALT WATER FLOODING ALONG THE
COAST SUNDAY EVENING AND THEN AGAIN MONDAY MORNING. BEACH EROSION
ALSO APPEARS LIKELY.
&&
.CLIMATE...
RECORD HIGHS FOR NOVEMBER 7...
KCHS...84 SET IN 1986.
KCXM...82 SET IN 1922.
KSAV...86 SET IN 1986.
RECORD HIGH MINIMUMS FOR NOVEMBER 7...
KCHS...68 SET IN 2003.
KCXM...70 SET IN 2003.
KSAV...68 SET IN 2003.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 6 PM EST
THIS EVENING FOR SCZ045.
MARINE...GALE WATCH FROM 6 AM EST THIS MORNING THROUGH THIS EVENING FOR
AMZ350-352-354-374.
SMALL CRAFT ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR
AMZ350-352-354-374.
SMALL CRAFT ADVISORY FROM 4 AM EARLY THIS MORNING TO 10 AM EST
MONDAY FOR AMZ330.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...MTE
LONG TERM...MS
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Nov 7, 4:27 PM EST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 427 PM EST SAT NOV 7 2015 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-052- 081000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- TIDAL BERKELEY- 427 PM EST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048>051-081000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 427 PM EST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. DENSE FOG...FOG IS POSSIBLE TONIGHT NEAR THE COAST UNTIL A COLD FRONT PASSES THROUGH FROM THE NORTH...POSSIBLY BECOMING DENSE WITH VISIBILITIES ONE QUARTER MILE OR LESS...ESPECIALLY ALONG THE LOWER SOUTH CAROLINA AND NORTHERN GEORGIA COASTS. THE RISK FOR DENSE FOG WILL LINGER LONGEST ALONG THE GEORGIA COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. COASTAL FLOODING...TIDE LEVELS WILL BE HIGHER THAN NORMAL EARLY NEXT WEEK DUE TO STRONG NORTHEAST WINDS. COASTAL FLOOD ADVISORIES MAY BE NEEDED SUNDAY EVENING AND MONDAY MORNING...ESPECIALLY ALONG THE SOUTH CAROLINA COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-081000- CHARLESTON HARBOR- 427 PM EST SAT NOV 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. DENSE FOG...FOG COULD BECOME DENSE NEAR THE COAST THIS EVENING WITH VISIBILITY DROPPING TO ONE HALF NAUTICAL MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ350-352-354-374-081000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 427 PM EST SAT NOV 7 2015 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. DENSE FOG...FOG COULD BECOME DENSE NEAR THE COAST THIS EVENING WITH VISIBILITY DROPPING TO ONE HALF NAUTICAL MILE OR LESS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ045-081000- INLAND BERKELEY- 427 PM EST SAT NOV 7 2015 ...LAKE WIND ADVISORY IN EFFECT FROM 5 AM TO 6 PM EST SUNDAY FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 8, 4:32 AM EST | Gale Warning | CHS | 17 hr | |
| Nov 8, 11:07 AM EST | River Flood Warning | CHS | Hampton, Jasper | 107 days |
| Nov 8, 2:49 PM EST | Coastal Flood Advisory | CHS | 4 hr |
Nearby
Flash Flood Watches in South Carolina, 2015Every flash flood watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.